Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 114, NWS Dodge City, KS

June 15, 20254 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 15, 2025, 8:13 AM CDT for 4 counties in Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2025, 8:13 AM CDT (13:13 UTC)
Expired
Jun 15, 2025, 8:45 AM CDT
In force
32 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Grant County, KS, Haskell County, KS, Seward County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 107 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 1.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
862 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:08 AM CDT, 3 hours 5 minutes earlier. Its key messages:

  • Severe weather risk exists Sunday, Monday, and Tuesday afternoons before a dry stretch
  • A hot week ahead; a moderate heat risk is present this week other than a relatively cooler Wednesday
Area forecast discussion, Jun 15, 5:08 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
508 AM CDT Sun Jun 15 2025

.KEY MESSAGES...

- Severe weather risk exists Sunday, Monday, and Tuesday afternoons
  before a dry stretch

- A hot week ahead; a moderate heat risk is present this week
  other than a relatively cooler Wednesday

&&

.DISCUSSION...
Issued at 353 AM CDT Sun Jun 15 2025

Current RAP mesoanalysis has a surface low pressure system extending
from over the Rockies and a weak grouping of surface highs east of
Kansas. The low over the Rockies have little upper-level support
with a subtle ridge aloft. The low pressure system has helped
provide a lifting mechanism for a cluster of storms to develop in
eastern Colorado and move into Kansas. Along with the storms, low
cloud cover has crept into much of the far SW portion of the state.

On Sunday once the could cover clears out, temperatures will quickly
warm with highs forecast in the upper 80s/lower 90s. The notable
aspect of the forecast quickly becomes the very large uncertainty of
thunderstorm development. As with the last few nights, the different
CAMs have wildly different solutions on if/where thunderstorms may
develop. Southeast winds during the day will continue to transport
ample moisture. NAMNST forecast soundings suggest that storms that
develop will be high-based and steep lapse rates will again
contribute to strong winds being the largest severe threat. Again
uncertainty is too great for specifics, but storms will likely form
to the northwest and move to the southeast.

Monday is expected to be hot and lead off a week with multiple
opportunities in the 90s. Ensembles have the western few counties at
a 50% chance to reach triple digit high temperatures. Ensembles have
a shortwave trough ejecting through the great plains on Monday. CAMs
have thunderstorms initiating near the CO/KS border. NAMNST forecast
soundings have sufficient CAPE and shear at >5000 J/kg and >40 KTs
respectively. Initially SRH values will be too minimal for a tornado
threat, but if any strong supercells can make it long enough into
the night the strengthening LLJ will make tornadic supercells
possible through the overnight.

Tuesday will be more of the same. Hot temperatures, especially near
the border where highs are forecast near or over 100 degrees. During
the late afternoon, a cold front from the aforementioned low
pressure system is expected to provide enough convergence will
interact with the still moist air and is expected to initiate
thunderstorms. Severe storm development is possible in the late
evening, but uncertainty is too great to try and forecast specifics.
With the cold front, a sharp wind shift is expected. This will
finally slow the constant stream of moist advection that fueled
storms the last few nights. The now north wind will cool Wednesday
enough with CAA to be the only day of the week with highs forecast
cooler than 90 degrees.

The rest of the week, ensembles have temperatures back up into the
90s. The heat is the most notable aspect of the forecast period from
Wednesday through the end of the week. Highs on Friday are expected
to the hottest with ensembles providing a >40% chance for 100 degree
weather for the whole area. While anyone can suffer from heat
related illness, those who are especially vulnerable should take
precautions. Everyone out in the heat should take plenty of cooling
breaks and stay hydrated.

&&

.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 507 AM CDT Sun Jun 15 2025

VFR conditions are expected to dominate through the TAF period. At
the start of the period, patchy fog is expected at GCK, DDC and HYS
with low cloud cover at LBL. At LBL, lower flight conditions are
expected with the low cloud cover. Once the fog erodes and the cloud
cover recedes, VFR conditions will prevail the rest of the period.
Late on Sunday, some scattered storms are possible; uncertainty of
all facets is preventing the inclusion in the TAFs.

&&

.HYDROLOGY...
Issued at 134 PM CDT Sat Jun 14 2025

Locally significant rainfall amounts have had a limited effect
on area rivers however notable the Hackberry creek near Trego
Center jumped a couple of feet which routes to the Smoky Hill
and eventually Cedar Bluff res. Similar locally jumps along the
Pawnee River are well below any hydrological action levels.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...KBJ
AVIATION...KBJ
HYDROLOGY...Russell
Hazardous weather outlook, Jun 15, 3:54 AM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
354 AM CDT Sun Jun 15 2025

KSZ030-031-043>046-061>066-074>081-084>090-160900-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
354 AM CDT Sun Jun 15 2025 /254 AM MDT Sun Jun 15 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Marginally severe storms are possible later this evening, but
tremendous uncertainty remains on if/where these storms can
develop.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Both Monday and Tuesday night have more chances for storm
development. Again uncertainty makes it possible to determine
specifics this far out, but favorable conditions are expected for
severe storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected, but severe reports are greatly
appreciated when possible.

In the hours before

Special weather statement, Jun 15, 2:30 AM CDT, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Dodge City KS
230 AM CDT Sun Jun 15 2025

KSZ084-085-150800-
Stevens KS-Morton KS-
230 AM CDT Sun Jun 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MORTON AND SOUTHERN
STEVENS COUNTIES THROUGH 300 AM CDT...

At 229 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Rolla, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern Morton
and southern Stevens Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 10168 3719 10154 3706 10114 3700 10113
TIME...MOT...LOC 0729Z 306DEG 21KT 3703 10154

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

JJOHNSON
Special weather statement, Jun 15, 4:39 AM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Dodge City KS
439 AM CDT Sun Jun 15 2025

KSZ087-088-151015-
Meade KS-Clark KS-
439 AM CDT Sun Jun 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MEADE AND SOUTHERN
CLARK COUNTIES THROUGH 515 AM CDT...

At 439 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Fowler, moving southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern Meade
and southern Clark Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 10020 3736 10028 3736 10003 3700 9954
TIME...MOT...LOC 0939Z 326DEG 16KT 3725 10007

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

JJOHNSON
Special weather statement, Jun 15, 5:13 AM CDT, 3 hours before
Special Weather Statement
National Weather Service Dodge City KS
513 AM CDT Sun Jun 15 2025

KSZ087-088-151045-
Meade KS-Clark KS-
513 AM CDT Sun Jun 15 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN MEADE AND SOUTHWESTERN
CLARK COUNTIES THROUGH 545 AM CDT...

At 512 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Meade, moving south at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of eastern Meade and
southwestern Clark Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3742 10032 3738 10012 3711 9997 3710 10032
TIME...MOT...LOC 1012Z 356DEG 18KT 3727 10020

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

KBJ
Special weather statement, Jun 15, 5:36 AM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Dodge City KS
536 AM CDT Sun Jun 15 2025

KSZ084-151100-
Morton KS-
536 AM CDT Sun Jun 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MORTON COUNTY
THROUGH 600 AM CDT...

At 535 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Elkhart, moving southeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southwestern Morton
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3730 10204 3700 10176 3699 10204
TIME...MOT...LOC 1035Z 356DEG 49KT 3707 10200

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

KBJ
Special weather statement, Jun 15, 7:13 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Dodge City KS
713 AM CDT Sun Jun 15 2025

KSZ074-075-084-085-151245-
Stanton KS-Stevens KS-Grant KS-Morton KS-
713 AM CDT Sun Jun 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MORTON...
SOUTHWESTERN GRANT...SOUTHEASTERN STANTON AND NORTHWESTERN STEVENS
COUNTIES THROUGH 745 AM CDT...

At 713 AM CDT, Doppler radar was tracking a strong thunderstorm near
Johnson City, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern
Morton, southwestern Grant, southeastern Stanton and northwestern
Stevens Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3753 10189 3765 10173 3743 10139 3725 10163
TIME...MOT...LOC 1213Z 315DEG 21KT 3754 10175

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

JJOHNSON
Special weather statement, Jun 15, 7:27 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Dodge City KS
727 AM CDT Sun Jun 15 2025

KSZ074-075-084-085-151300-
Stanton KS-Stevens KS-Grant KS-Morton KS-
727 AM CDT Sun Jun 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MORTON...SOUTHERN
GRANT...SOUTHEASTERN STANTON AND WESTERN STEVENS COUNTIES THROUGH 800
AM CDT...

At 727 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Big Bow, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern
Morton, southern Grant, southeastern Stanton and western Stevens
Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3735 10165 3755 10146 3745 10109 3706 10139
TIME...MOT...LOC 1227Z 300DEG 20KT 3739 10146

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

JJOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:09 AM CDTSpecial Weather StatementDDCMorton36 min
Jun 15, 1:45 AM CDTSpecial Weather StatementDDCMorton30 min
Jun 15, 2:13 AM CDTSpecial Weather StatementDDCMorton32 min
Jun 15, 2:30 AM CDTSpecial Weather StatementDDCStevens30 min
Jun 15, 4:39 AM CDTSpecial Weather StatementDDCClark36 min
Jun 15, 5:13 AM CDTSpecial Weather StatementDDCMeade32 min
Jun 15, 5:36 AM CDTSpecial Weather StatementDDCMorton24 min
Jun 15, 7:13 AM CDTSpecial Weather StatementDDCStanton32 min
Jun 15, 7:27 AM CDTSpecial Weather StatementDDCStevens33 min
Jun 15, 7:34 AM CDTSevere Thunderstorm WarningDDCGrant, Haskell, Seward, Stevens41 min
Jun 15, 8:44 AM CDTSpecial Weather StatementDDCSeward46 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.